Alert archive / New York / Flash Flood Warnings in 2025

Flash Flood Warning 21, NWS Buffalo, NY

August 6, 2025Erie County, New York

NWS Buffalo, NY issued this flash flood warning at Aug 6, 2025, 8:07 PM EDT for Erie County, New York. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2025, 8:07 PM EDT (00:07 UTC)
Expired
Aug 6, 2025, 9:10 PM EDT
In force
63 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon
Flood severity
None

County Erie County, NY

The radar

The Buffalo radar (KBUF), 9 km from the middle of the area, began a volume at 00:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 0.1 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2025-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1057 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2025-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1057 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
1201 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted.

195 
WGUS51 KBUF 070007
FFWBUF
NYC029-070415-
/O.NEW.KBUF.FF.W.0021.250807T0007Z-250807T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Buffalo NY
807 PM EDT Wed Aug 6 2025

The National Weather Service in Buffalo has issued a

* Flash Flood Warning for...
  North Central Erie County in western New York...

* Until 1215 AM EDT.

* At 807 PM EDT, Doppler radar and automated rain gauges indicated 
  thunderstorms producing heavy rain across the warned area. Between 
  1 and 2 inches of rain have fallen. Additional rainfall amounts up 
  to 1 inch are possible in the warned area. Flash flooding is 
  ongoing or expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar and automated gauges.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Buffalo, Cheektowaga, Kenmore, Tonawanda and Amherst.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

Flooding is occurring or is imminent. It is important to know where 
you are relative to streams, rivers, or creeks which can become 
killers in heavy rains. Campers and hikers should avoid streams or 
creeks.

&&

LAT...LON 4296 7878 4292 7878 4291 7883 4292 7888
      4299 7893 4301 7890 4301 7887 4300 7883

FLASH FLOOD...RADAR AND GAUGE INDICATED

$$

HSK
1 follow-up statement
249 
WGUS71 KBUF 070110
FFSBUF

Flash Flood Statement
National Weather Service Buffalo NY
910 PM EDT Wed Aug 6 2025

NYC029-070120-
/O.CAN.KBUF.FF.W.0021.000000T0000Z-250807T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Erie NY-
910 PM EDT Wed Aug 6 2025

...FLASH FLOOD WARNING IS CANCELLED FOR NORTH CENTRAL ERIE COUNTY...

Flood waters have receded. The heavy rain has ended. Flooding is no 
longer expected to pose a threat. Please continue to heed remaining 
road closures.

&&

LAT...LON 4299 7893 4301 7890 4301 7887 4300 7883
      4296 7878 4292 7878 4291 7883 4292 7888

$$

HSK

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this flash flood warning went out at Aug 6, 7:29 PM EDT, 38 minutes earlier.

Area forecast discussion, Aug 6, 7:29 PM EDT, 38 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
729 PM EDT Wed Aug 6 2025

.SYNOPSIS...
A large area of surface high pressure continues to settle from
New England to the eastern seaboard through the end of the work
week. A southerly flow on the back side of this surface high
will allow for a modest increase in moisture that will nudge the
afternoon humidity up, while also allowing for a spot shower or
thunderstorm today, and then east of Lake Ontario on Thursday.
As surface high pressure remains near our region into the
weekend, the dry spell is expected to persist through the
weekend, with modest humidity values early edging higher through
the weekend.

&&

.NEAR TERM /THROUGH THURSDAY/...
Currently across Western and North Central New York, the last of the
shower and thunderstorm activity from earlier in the afternoon are
gradually petering out this evening with the main areas of activity
lying across the lake plains from Niagara Falls to Rochester. A few
showers are lingering across the western Southern Tier in Chautauqua
and Cattaraugus counties. Additionally a few showers continue to pop
up along outflow boundaries across the Buffalo Metro area.

Showers and thunderstorms will gradually dissipate headed towards
midnight. Localized valley fog overnight across the Southern Tier
looks possible once again for Thursday morning. Scattered rain
showers will develop again Thursday for areas east of Lake Ontario
as the weak shortwave continues to slowly progress underneath the
general mid-level ridging pattern across eastern Canada and the
northeast US. Precipitation totals will generally be light, but
there could be a brief heavy downpour in the vicinity of Lewis Co
where the terrain may aid in convective development Thursday
afternoon.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/...
Headed into Thursday night, any lingering precipitation across the
north-country should clear up with drier air aloft moving overhead
for Friday. Afternoon temperatures Friday will climb into the mid-
80s for most across western NY. A weak frontal passage to the north,
associated with a surface low well to the north moving across Hudson
Bay, may bring a few isolated showers towards the Niagara Peninsula,
but more likely will only lead to some increasing cloudiness in the
afternoon. Height rises will begin late Friday afternoon with
generally southerly low-level flow on the western edge of the
surface high off the Atlantic Coast. This will commence the warmup
headed into this weekend.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
An amplifying longwave pattern expected over the weekend with a
strong 594mb ridge slowly building off the Southeast coast as a
trough digs into the northern Plains. Sfc high pressure under the
ridge will extend into the eastern Great Lakes region from the
western Atlantic, providing very warm but dry weather through early
next week.

Heat: While Saturday will likely be a few degrees warmer than the
preceding days, 850mb temperatures are expected to climb to around
+18C Sunday and Monday which will translate to widespread afternoon
high temps in the low 90s across the Lake Plains. While dewpoints
will also creep up several degrees, given the dry antecedent
conditions humidity levels are not expected to be too oppressive.
While not out of the question that a few spots may reach low-end
Heat Advisory criteria, more widespread or higher end headline
potential appears unlikely. Heat may partially linger into Tuesday
with increased humidity depending on the timing of an approaching
cold front next week.

Precipitation: The trough over the northern Plains will inevitably
cross into the Great Lakes region next week. This will send the
aforementioned cold front into the region from the northwest and
bring us more appreciable chances for some needed rainfall in the
form of showers and thunderstorms. Timing remains uncertain as
mentioned previously though dry conditions are expected to persist
through at least early Tuesday, with greater chances then lasting
through Wednesday.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
VFR conditions expected across area terminals for much of the
forecast period with times of visibility dropping to MVFR conditions
with smoke/haze. Isolated showers and thunderstorms that developed
across the region this afternoon will linger into the early evening
hours, with much of the activity lying across the lake plains
between Niagara Falls and Rochester. A few showers continue to
develop along outflow boundaries across the Buffalo Metro as well.
Storms will dissipate this evening.

Similar to the nights prior, river valley fog will be possible again
tonight across the western Southern Tier supporting MVFR to IFR
visibilities.

Outlook...

Thursday...Mainly VFR. A small chance of showers and thunderstorms
east of Lake Ontario.

Thursday night...Mainly VFR. Localized fog and IFR possible across
the river valleys of the Southern Tier.

Friday through Monday...VFR

&&

.MARINE...
Surface high pressure continues to slide southward across New
England through tonight, with winds of an easterly component becoming
more southerly tonight. On the west end of Lake Ontario these
speeds have reached 10-15 knots with a light chop to the
waters.

Otherwise with surface high pressure anchored along the eastern
seaboard through the remainder of the week winds will remain light
fluctuating between southerly and easterly.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Air Quality Alert until midnight EDT tonight for NYZ001>007-
     010>014-019>021-085.
MARINE...None.

&&

SYNOPSIS...Brothers/Thomas
NEAR TERM...Brothers/EAJ
SHORT TERM...Brothers
LONG TERM...PP
AVIATION...Brothers/EAJ
MARINE...Brothers/Thomas
Hazardous weather outlook, Aug 6, 1:56 PM EDT, 6 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
156 PM EDT Wed Aug 6 2025

NYZ001>006-010-011-013-014-071800-
Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Northern Erie-
Genesee-Livingston-Ontario-
156 PM EDT Wed Aug 6 2025

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Heat will build across the region early next week. The Heat Index
may reach the low to mid 90s across lower elevations inland from
Lake Erie and Lake Ontario each afternoon Sunday through Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ007-008-012-019>021-085-071800-
Jefferson-Lewis-Wyoming-Chautauqua-Cattaraugus-Allegany-
Southern Erie-
156 PM EDT Wed Aug 6 2025

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-071800-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
156 PM EDT Wed Aug 6 2025

This Hazardous Weather Outlook is for the New York waters of Lake
Erie, Lake Ontario, and the Saint Lawrence River.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

In the hours before

Local storm report, Aug 6, 6:17 PM EDT, 1 hour 50 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
617 PM EDT Wed Aug 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0422 PM     Tstm Wnd Dmg     2 SSW Sandy Creek       43.61N 76.10W
08/06/2025                   Oswego             NY   911 Call Center

            Tree down on US Rt 11 and Upton Rd.

&&

Nearby

Flash Flood Warnings in New York, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.